Jun-Ping Shi

Office: Hugh Jones Hall 117
ffice hours:  W 15:30-17:00, R 14:00-15:30, Fall 2023 or by appointment
Office Phone:
Email: jxshix@wm.edu
Web: http://jxshix.people.wm.edu

Mailing Address:

Department of Mathematics
William & Mary,
Williamsburg, VA 23187-8795, USA

Course Information: (courses taught in previous years)


(Fall 2023)  Math 212-01 Blackboard (TR 1230) Math 214-01 Blackboard (TR 9:30)


(Spring 2024) Math 214-01 Blackboard Math 442-01 Blackboard

LaTeX page   Major in Math in W&M  

Research and Student Advising 

National Science Foundation Research grants:

·         Biotic and abiotic drivers of pathogen transmission in marine system under the influence of climate change (2022-2027)

·         Collaborative Research: Quantitative Principles behind the Spatio-Temporal Oscillation of Intracellular Calcium (2019-2023)

·         Collaborative Research: Persistence, Stability and Control of Populations in Heterogeneous Networks (2017-2023)

·         William & Mary EXTREEMS-QED program: Computational and Statistical theory and techniques in the study of large data sets (program website)(2013-2019)

·         Collaborative Research: Multiscale Modeling of Oyster Reef Dynamics (2013-2017)

·         Mathematical Studies of Spatial Bistability in Ecological Systems (2010-2014)

·         William & Mary NSF-CSUMS (program website)(2007-2013)

If you are a W&M math major who is interested in doing an honor thesis or undergraduate research, or a graduate student who is interested in doing research in applied partial differential equations, nonlinear analysis, or mathematical biology, you are welcomed to contact me for possible advising and collaboration.
Undergraduate students I am currently advising or previously advised.
Graduate students I am currently advising or previously advised.
Academic visitors I am currently hosting or previously hosted.

Research Experience for Undergraduate Students in Computational Math/Mathematical Biology
  (trip to China, June 2010)

Professional Information:


Publications  (all published papers available in pdf format)

Publications (list from Mathematical Reviews----MathSciNet, subscription required)

I am on the editorial board of journals including
Applicable Analysis

Communications on Pure and Applied Analysis (CPAA)
Journal of Mathematical Analysis and Applications (JMAA)
You are welcomed to submit research papers to these journals through journal websites.

Conferences I co-organized/attended (2022-23 schedule) (2023-24 schedule)

International Symposium on Application of Nonlinear Partial Differential Equations in Life Science, August 4-7, 2015, Chern Institute of Mathematics, Nankai University, Tianjin, China

Selected Recent Work

  1. Wang, Jun; Shi, Junping, Standing Waves of Coupled Schrödinger Equations with Quadratic Interactions from Raman Amplification in a Plasma. Ann. Henri Poincaré 24 (2023), no. 6, 1923--1970.
  2. Chen, Shanshan; Shi Junping; Shuai Zhisheng; Wu Yixiang, Evolution of dispersal in advective patchy environments. Journal of Nonlinear Science 33 (2023), no. 3, Paper No. 40, 35 pp.
  3. Wang, Xiaoli; Shi, Junping; Zhang, Guohong, Bifurcation and pattern formation in an activator-inhibitor model with non-local dispersal. Bull. Math. Biol. 84 (2022), no. 12, Paper No. 140.
  4. Shi, Qingyan; Shi, Junping; Song, Yongli, Effect of spatial average on the spatiotemporal pattern formation of reaction-diffusion systems. J. Dynam. Differential Equations. 34 (2022) 2123--2156.
  5. Fang, Jian; Shao, Penglong; Shi, Junping, Bistable traveling waves for time periodic reaction-diffusion equations in strip with Dirichlet boundary condition. J. Differential Equations. 339 (2022) 350--371.
  6. Chen, Shanshan; Shi Junping; Shuai Zhisheng; Wu Yixiang, Two Novel proofs of Spectral Monotonicity of Perturbed Essentially Nonnegative Matrices with Applications in Population Dynamics. SIAM J. Appl. Math. 82 (2022), no. 2, 654-676.
  7. Zaytseva, Sofya; Shaw, Leah; Shi, Junping; Kirwan, Matthew; Lipcius, Rom, Pattern formation in marsh ecosystems modeled through the interaction of marsh vegetation, mussels and sediment. J. Theor. Biol. 543, (2022),111102.

My favorite links

Mathematics links

Chinese links

Area Links

Other links

New Chinese Links

W&M Express Links:

William & Mary


Information Technology

Swem Library



W&M Travel

Department of Mathematics

Applied Science

Grants Research Adm.

Interlibrary Loans

JSTOR Journals


State Travel

my WM


Registrar's Office

W&M catalog

Springer Journals




Human Resources

W&M reservation

AMS Journals


W&M News

Computer Sci

Academic Advising

Google Scholar

SIAM Journals


Provost Office

Charles Center

Reves Center


AIMS journals

W&M Cascade

Dean of Art & Science


Inter. students&scholars


W&M Math Events






Google Map



United Airline









Yahoo! Sports




Google travel

Old links

Math websites of the week for Math 112

Math websites of the week for Math 213(212)

Math websites of the week for Math 302

Mathematical Biology Links

Mathematical Biology Journals in College of William and Mary library and network

My Bifurcation Diagram Java Applet (old)
(A Java Applet which computes bifurcation diagram of a semilinear elliptic equation)

Any comment and question? Please send e-mail to jxshix@wm.edu
Created by Junping Shi in August 21st, 2000, last updated in August 30, 2023.